Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 54, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jun 16, 2011, 9:39 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at Jun 16, 2011, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2011, 9:39 AM EDT (13:39 UTC)
- In effect from
- Jun 16, 2011, 1:00 PM EDT
- Expired
- Jun 16, 2011, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Gilchrist County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -163 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
737 WWUS82 KJAX 161339 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 939 AM EDT THU JUN 16 2011 FLZ020>022-035-162145- /O.NEW.KJAX.FW.W.0054.110616T1700Z-110616T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 939 AM EDT THU JUN 16 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING FOR LOW RH AND HIGH DISPERSION VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. 2-4 HOURS WITH RELATIVE HUMIDITIES AT OR JUST BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION VALUES WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
831 WWUS82 KJAX 161838 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT THU JUN 16 2011 FLZ020>022-035-162200- /O.CON.KJAX.FW.W.0054.000000T0000Z-110616T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 238 PM EDT THU JUN 16 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING FOR LOW RH AND HIGH DISPERSION VALUES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. RELATIVE HUMIDITIES WILL BRIEFLY DROP TO NEAR 35 PERCENT IN PORTIONS OF THE RED FLAG WARNING AREA AT THE TIME OF MAXIMUM TEMPERATURE. DISPERSION VALUES WILL ALSO BE HIGH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
755 WWUS82 KJAX 162216 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 616 PM EDT THU JUN 16 2011 FLZ020>022-035-162330- /O.EXP.KJAX.FW.W.0054.000000T0000Z-110616T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 616 PM EDT THU JUN 16 2011 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING FOR LOW RH AND HIGH DISPERSION VALUES... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING. LOW HUMIDITIES ARE EXPECTED AGAIN ON FRIDAY WITH WARM WEST TO SOUTHWEST WINDS. $$ ENYEDI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 16, 9:25 AM EDT, 14 minutes earlier.
Area forecast discussion, Jun 16, 9:25 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 AM EDT THU JUN 16 2011
.UPDATE...
UPDATED THE ZONES AND GRIDS TO ACCOUNT FOR ONGOING CONVECTION
ESPECIALLY NEAR THE ALTAMAHA RIVER. ALSO WITH HIGH CLOUDINESS AND
SOME INCREASED SOIL MOISTURE FROM LAST NIGHTS RAIN NOT SURE WE ARE
GOING TO GET AS HIGH AS ORIGINALLY THOUGHT. SO HAVE DROPPED HIGH TEMPS
A BIT ACROSS THE AREA.
&&
.AVIATION...GENERALLY VFR EXCEPT VCNTY AFTN TSRA. ALSO MAY SEE SOME
SMOKE SPREAD TWRD KSSI SITE THIS AFTN AS LLVL SWRLY FLOW SETS UP.
&&
.MARINE...STRONG WINDS ACROSS MARINE WATERS ATTM BASED ON BUOY
DATA...SUGGESTING MESO HIGH TYPE FEATURE PRODUCING WINDS UP TO 30KTS.
ISSUED MWS TO HANDLE THIS RATHER THAN SCA AS EXPECT WINDS TO DIMINISH
TO AROUND 15 KTS DURING MORNING AND BECOME MORE SERLY.
&&
.FIRE WEATHER...DECIDED TO ISSUE SHORT-FUSE RED FLAG WARNING FOR
SUWANNEE VALLEY REGION OF NE FL AS RH'S ARE EXPECTED TO DROP TO OR
JUST BELOW 35 PCT BY MID AFTERNOON...WITH FAIRLY HIGH DISPERSION
VALUES. FURTHER EAST...ANTICIPATE MIN RH'S TO BE JUST ABOVE 35 PCT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 98 71 99 70 / 40 30 20 20
SSI 89 75 93 76 / 40 30 10 20
JAX 96 72 97 72 / 40 30 30 20
SGJ 92 74 93 73 / 30 20 20 20
GNV 97 71 97 71 / 30 20 20 20
OCF 96 72 97 71 / 30 20 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS
EVENING FOR COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.
GA...NONE.
AM...NONE.
&&
SANDRIK/WOLF/KEEGANHazardous weather outlook, Jun 16, 6:00 AM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT THU JUN 16 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171030- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT THU JUN 16 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TODAY... ...SMOKE FROM WILDFIRES WILL CONTINUE TO IMPACT PORTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ...HEAT INDICES FROM 102 TO 107 THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL WEAKEN DURING THE MORNING HOURS. HOWEVER...MORE STORMS ARE EXPECTED TO DEVELOP BY THE AFTERNOON. ISOLATED STORMS WILL BE STRONG TO SEVERE WITH GUSTY WINDS... HAIL...AND FREQUENT LIGHTNING STRIKES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE ACROSS PORTIONS OF INTERIOR NORTH FLORIDA. SMOKE FROM SEVERAL WILDFIRES WILL AFFECT AREAS GENERALLY NEAR AND EAST OF A WAYCROSS TO LAKE CITY TO OCALA LINE. RESIDENTS WITH RESPIRATORY PROBLEMS SHOULD CONSIDER STAYING INDOORS AS MUCH AS POSSIBLE. VISIBILITIES HAVE IMPROVED TEMPORARILY THIS MORNING DUE TO A GUST FRONT FROM THUNDERSTORMS. HOWEVER...VISIBILITIES MAY BE REDUCED TO BELOW 3 MILES AT TIMES LATER TODAY...AND THIS MAY CREATE HAZARDOUS DRIVING CONDITIONS. SMOKE WILL MIX WITH FOG EARLY THIS MORNING NEAR RECENT RAIN AREAS. HOT TEMPERATURES AND INCREASING HUMIDITIES WILL LEAD TO HEAT INDEX READINGS OF 102 TO 107 ACROSS THE AREA THIS AFTERNOON. RESIDENTS SHOULD DRINK PLENTY OF FLUIDS IF WORKING OR PLAYING OUTSIDE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. A FEW PULSE STRONG TO SEVERE STORMS ARE POSSIBLE EACH DAY WHICH COULD PRODUCE WET DOWNBURSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL
In the hours before
Special weather statement, Jun 16, 4:25 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 425 AM EDT THU JUN 16 2011 FLZ025-032-033-037-160915- CLAY-DUVAL-PUTNAM-ST. JOHNS- 425 AM EDT THU JUN 16 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...NORTHERN PUTNAM...ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS VALID UNTIL 515 AM EDT... AT 426 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF BAYARD TO 11 MILES NORTHWEST OF MIDDLEBURG...MOVING SOUTH AT 35 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND ORANGE PARK...MANDARIN...LAKESIDE...BAYARD...FRUIT COVE...DOCTORS INLET...SWITZERLAND...DURBIN...MIDDLEBURG AND ASBURY LAKE THROUGH 515 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2970 8204 3017 8205 3018 8136 2967 8123 TIME...MOT...LOC 0826Z 341DEG 23KT 3018 8135 3015 8201 ZIBURA
Local storm report, Jun 16, 4:39 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 AM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM TSTM WND GST 5 NNE ORANGE PARK 30.24N 81.68W
06/16/2011 M49 MPH DUVAL FL ASOS
JACKSONVILLE NAS ASOS REPORTED 49 MPH WIND GUST IN A
THUNDERSTORM.
&&
CARROLLLocal storm report, Jun 16, 4:41 AM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 AM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND GST 1 WNW MAYPORT 30.39N 81.42W
06/16/2011 M49 MPH DUVAL FL ASOS
MAYPORT NAVAL STATION ASOS REPORTED 49 MPH WIND GUST IN A
THUNDERSTORM.
&&
CARROLLSpecial weather statement, Jun 16, 4:49 AM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 449 AM EDT THU JUN 16 2011 FLZ020>022-160930- COLUMBIA-HAMILTON-SUWANNEE- 449 AM EDT THU JUN 16 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL COLUMBIA...SOUTHEASTERN HAMILTON AND CENTRAL SUWANNEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 AM EDT... AT 449 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF MCALPIN...OR 7 MILES SOUTH OF LIVE OAK...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND NEWBURN...MCALPIN...LURAVILLE...LIVE OAK...HOUSTON...WELLBORN...WHITE SPRINGS...WINFIELD...LAKE CITY AND FIVE POINTS THROUGH 530 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3048 8248 3008 8253 3011 8321 3027 8323 TIME...MOT...LOC 0849Z 246DEG 24KT 3021 8295 ZIBURA
Local storm report, Jun 16, 5:06 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 AM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM TSTM WND GST 1 NNW JACKSONVILLE BEAC 30.29N 81.39W
06/16/2011 M52 MPH DUVAL FL MESONET
52 MPH WIND GUST MEASURED AT THE JACKSONVILLE BEACH PIER
IN A THUNDERSTORM.
&&
CARROLLSpecial weather statement, Jun 16, 8:01 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 801 AM EDT THU JUN 16 2011 GAZ135-136-161245- APPLING-WAYNE- 801 AM EDT THU JUN 16 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN WAYNE AND EASTERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 845 AM EDT... AT 801 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF SURRENCY...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SURRENCY...ODUM AND SCREVEN THROUGH 845 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3169 8185 3147 8202 3166 8226 3177 8218 TIME...MOT...LOC 1201Z 297DEG 18KT 3167 8214 WOLF
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:04 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 41 min |
| Jun 15, 8:28 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 47 min |
| Jun 15, 8:45 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 31 min |
| Jun 15, 8:54 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Jun 15, 9:14 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 46 min |
| Jun 15, 9:59 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Jun 15, 11:56 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Jun 16, 12:28 AM EDT | Special Weather Statement | JAX | Marion | 32 min |
| Jun 16, 12:49 AM EDT | Special Weather Statement | JAX | Hamilton | 26 min |
| Jun 16, 1:55 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 16, 2:45 AM EDT | Special Weather Statement | JAX | Nassau | 45 min |
| Jun 16, 3:04 AM EDT | Special Marine Warning | JAX | 116 min | |
| Jun 16, 3:30 AM EDT | Special Weather Statement | JAX | Nassau | 45 min |
| Jun 16, 3:38 AM EDT | Special Weather Statement | JAX | Hamilton | 37 min |
| Jun 16, 3:43 AM EDT | Special Weather Statement | JAX | Duval | 47 min |
| Jun 16, 3:56 AM EDT | Special Marine Warning | JAX | 49 min | |
| Jun 16, 4:10 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 16, 4:13 AM EDT | Special Weather Statement | JAX | Hamilton | 47 min |
| Jun 16, 4:25 AM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 50 min |
| Jun 16, 4:49 AM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 41 min |
| Jun 16, 7:00 AM EDT | Special Marine Warning | JAX | 60 min |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.